MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM 4MM X 12 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM 4MM X 12 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number SCR120412
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31140706) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00965, 3008114965-2023-00966, and 3008114965-2023-00967.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the physician was embolizing a carotid-cavernous fistula (ccf) with moderate tortuosity.The physician deployed a total of 12 coils ad then used onyx¿ 34 liquid embolic and onyx¿ 18 liquid embolic (medtronic).The following three coils: 5mm x 10cm cerepak freeform xsft (xcr120510 / 31146337), 5mm x 15cm cerepak freeform xsft (xcr120515 / 31173107), and 4mm x 12cm cerepak freeform (scr120412 / 31140706) did not detach utilizing the manual detachment.It was reported that breaking of the manual break was difficult, but ultimately it was able to expose the pull wire and pull back the wire to attempt to detach the coil.The difficulty with the breaking of the manual break at the sorting happened on all coils documented in this complaint.All three coils were able to be removed without any negative patient impact.One of the coils reportedly detached on the table after removal.The reported issue resulted in minimal delay.There was no negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2024.The investigation was completed on (b)(6) 2024.The investigation finding is documented below.Investigation summary: a non-sterile 4mm x 12cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed detached from the delivery unit.The inner tube was not returned for evaluation.No deformities nor defects were noted on the detachment tube nor the loop wire.No contamination was noted at the distal end.The pull wire broke at the edge of the manual break.The pull-wire was slightly translated.The manual break was attempted; however, the damaged condition on the proximal end near the edge of the manual break indicates that the manual break was attempted at the wrong location.The pull-wire was attempted to be removed from the delivery system using a pull test, and the force to translate the wire reached 125 gram-force (gf).The wire could not be extracted from the peek by pulling through the fused assembly.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was found on the distal end.The inner diameters (id) of the distal and proximal peek were measured and found within specifications.Dried blood residues were accumulated near the kinked featured on the pull-wire, increasing the difficulty to extract it.A review of manufacturing documentation associated with this lot (31140706) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue reported regarding the difficulty to break the manual break was confirmed based on the attempts to detach the embolic coil, and the broken condition of the pull-wire.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) provides the following recommendations for the manual break use: 1.Locate the manual break indicator (mbi) markers approximately 20cm from the proximal end of the device.2.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.3.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.4.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3cm to release the coil.Note: if it is determined that the coil will not be detached, remove it from the microcatheter as outlined in the following section.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00965, 3008114965-2023-00966, and 3008114965-2023-00967.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM 4MM X 12 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18432785
Report Number3008114965-2023-00967
Device Sequence Number20724763
Product Code KRD
UDI-Device Identifier10886704083139
UDI-Public10886704083139
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberSCR120412
Device Lot Number31140706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM XSFT 5MM X 10 CM.; FREEFORM XSFT 5MM X 15 CM.; ONYX¿ 18 LIQUID EMBOLIC (MEDTRONIC).; ONYX¿ 34 LIQUID EMBOLIC (MEDTRONIC).
Patient SexUnknown